MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED

INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED
Catalog Number 823148
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Cerebral Ventriculomegaly (2133)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a shunt malfunctioning on a hakim valve (id 823148) after doing magnetic resonance imaging (mri).A 80 year-old male patient with a case of normal pressure hydrocephalus for which programmable ventriculoperitoneal (vp) shunt was done in (b)(6) 2018.The patient was doing alright but readmitted in the hospital in (b)(6) 2023 for a suspected ischemic stroke.A magnetic resonance imaging (mri) brain (pain) was performed 1.5 t machine.The shunt valve opening pressure was kept during surgery at 120mm h20, and a patient was discharged after it was reset to 120 mm h20.On (b)(6) 2023, he was admitted again with bilateral massive subdural hemorrhage for which emergency surgery was done to evacuate the blood in the odd hour.It was presumed that there was overdrainage of cerebrospinal fluid (csf), therefore shunt tube was tied at the chest wall so that no cerebrospinal fluid (csf) can flow since no technician was available to reset the shunt.A patient improved later and was discharged from the hospital.On (b)(6), 2024, he was admitted again with drowsiness and a computed tomography (ct) brain showed ventriculomegaly.An x-ray performed to see the valve opening pressure, but it was found that it is at 30 mm h20.An attempt to reset the valve to 120, but it was not possible since x ray showed that the valve opening is fixed at 30 only.A shunt pressure was reduced in 30 mm/hg.However, pressure did not changed after so many reprogramming with different programmers.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823148) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a possible root cause for the issue by the customer could be due to biological debris and protein build up interfering with the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information received: a physician reported an 80-year-old male patient who experienced shunt malfunction and cerebral ventriculomegaly during the use of hakim valve (id 823148) for an unknown indication.The patient's medical history included pressure hydrocephalus for which programmable ventricular peritoneal (vp) shunt (codman) was done in (b)(6) 2018, ischemic stroke for which the patient was admitted to hospital in august 2023, mri brain was done with 1.5 t machine, bilateral massive subdural hemorrhage for which the patient was admitted in (b)(6) 2023 and emergency surgery was done to evacuate the blood.It was presumed that there was over drainage of cerebrospinal fluid (csf), shunt tube was tied at the chest wall so that no csf can flow.Patient later improved and was discharged.Not reported: concurrent condition, family history, past medication, concomitant medication.On (b)(6) 2024, the patient admitted with drowsiness and an x-ray skull to see the valve opening pressure was done but it was found that it was at 30mm h2o.Tactician was called to visit and to reset the shun to 120, but it was not possible to reset as x ray showed wall opening was fixed at 30 only.That means shunt malfunctioning problem (shunt malfunction) and a brain ct showed ventriculomegaly (cerebral ventricle dilatation).The doctor checked the pressure of shunt and he found that the pressure had come down in 30 mm/h²o and it remained unchanged.The shunt needs to be replaced.Outcome for the events shunt malfunctioning problem (shunt malfunction) and ventriculomegaly (cerebral ventricle dilatation) was unknown.The action taken with hakim valve was not applicable.Company remarks: this case was assessed as serious due to hospitalization.This case was verified by a health care professional: this is a serious case regarding an 80-year-old male patient who experienced shunt mal-function (shunt malfunction) and cerebral ventriculomegaly (cerebral ventricle dilatation) during the use of hakim valve for an unknown indication.The causality of the reported events is considered as not assessable for the suspect product due to limited information regarding therapy dates and indication of the suspect drug, outcome of the reported event, co-suspects, concomitant medication, and lab data.

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18966522
Report Number3013886523-2024-00088
Device Sequence Number6571367
Product Code JXG
UDI-Device Identifier10886704041542
UDI-Public(01)10886704041542(17)221130(10)164497
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number823148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/06/2024
07/02/2024
Initial Report FDA Received Date03/24/2024
Supplement Report FDA Received Date05/17/2024
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age80 YR
Patient SexMale